MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SENSICA UO SYSTEM; SENSICA DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 SENSICA UO SYSTEM; SENSICA DEVICE
Model Number SCCS1001
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the phantom added 11mls during the demo was a concern in the sensica device.Multiple bd representatives were there when this occurred, and this caught us all by surprise.There were mixed reviews from the team that witnessed this where they were certain the system was at rest with nothing touching it or going into the bag when 11mls showed up as added urine output.This could have been a situation where we had a finicky device but this seemed all too common with the previous experiences we¿ve had with sensica so we concluded that further testing needs to be observed in situations that include testing sensica at rest but actually treating it like nurses do in the intensive care unit and moving it from one side of the bed to another, transitioning them from bed to chair and see if the device only added urine output in these situations verses what we have seen like this instance that had happened before which was phantom additions of urine being added to the hourly output.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The root cause of the reported issue could not be confirmed.A potential root cause for the reported issue could be load cell overload.However, this cannot be confirmed.A device history review is not required as the serial number is unknown.Based on the results of this investigations, no additional action is required at this time.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "ifu for properly charging the device: when first using the sensica uo system, the internal back-up battery may require charging.Plug the system into a medical grade wall supply using the power cord provided, and allow a 20 hours to charge battery.To avoid battery drainage over time, is recommended to keep the system plugged into the wall during use whenever possible.The battery will recharge when the system is plugged into a wall supply.Cautions: during system start up and in general practice, plug the sensica uo system into a wall power supply whenever possible.After using the system on batter back-up, plug it back into the wall power supply recharging and to avoid system shut down due to a drained battery." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the phantom added 11mls during the demo was a concern in the sensica device.Multiple bd representatives were there when this occurred, and this caught us all by surprise.There were mixed reviews from the team that witnessed this where they were certain the system was at rest with nothing touching it or going into the bag when 11mls showed up as added urine output.This could have been a situation where we had a finicky device but this seemed all too common with the previous experiences we¿ve had with sensica so we concluded that further testing needs to be observed in situations that include testing sensica at rest but actually treating it like nurses do in the intensive care unit and moving it from one side of the bed to another, transitioning them from bed to chair and see if the device only added urine output in these situations verses what we have seen like this instance that had happened before which was phantom additions of urine being added to the hourly output.Per follow up information received on 27jul2022, there was no patient involvement as the issue occurred during demonstration.

Brand Name
SENSICA UO SYSTEM
Common Device Name
SENSICA DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15121648
Report Number1018233-2022-05827
Device Sequence Number5614357
Product Code EXS
UDI-Device Identifier00801741215612
UDI-Public(01)00801741215612
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCCS1001
Device Catalogue NumberSCCS1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown